Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 577, NWS New Orleans, LA

October 27, 2021

NWS New Orleans, LA issued this special marine warning at Oct 27, 2021, 6:37 PM CDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2021, 6:37 PM CDT (23:37 UTC)
Expired
Oct 27, 2021, 8:00 PM CDT
In force
83 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Oct 27, 3:47 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 27, 3:47 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
347 PM CDT Wed Oct 27 2021

.SHORT TERM...
The much anticipated cold front has pushed into our western zones,
and a good portion of our area ahead of this line has entered the
warm sector thanks to a northward surging warm front. A strong
tornado and damaging wind threat will exist for the remainder of
the afternoon into the evening hours as CAPE well over 2000 J/kg
and 0-3km SRH over 250 m2/s2 persists during this timeframe. The
threat area will shift east as the day comes to close with a
tornado watch out to 10 pm. The risk for severe weather will
quickly come to an end from west to east as the front pushes
through. Behind the front, there will some lingering showers but
that will end quickly as well. Winds will shift to the
west/northwest and will be gusty at times. 23

.LONG TERM...
Expect much cooler, drier air behind the front as surface high
pressure builds into the region by the end of the week. Our area
will remain under northwesterly flow aloft which will help
reenforce the cool conditions at the surface, especially for
Friday and Saturday night. The flow aloft becomes more zonal by
the end of the weekend, but our area will remain dry through the
end of the forecast period. 23

&&

.AVIATION...(18Z TAF Discussion)
MVFR ceilings are moving in or developing across all sites this
afternoon out ahead of the approaching cold front/squall line to
our west. Strong, gusty southeast winds will be experienced as the
warm front lifts northward and the pressure gradient tightens. Could
see some showers and isolated thunderstorms develop ahead of the
line and have this possibility included in the forecast.
Otherwise, expect the bulk of the action to be with the actual
front itself, along and just ahead of the line. TEMPO'd in some
IFR conditions and very strong winds with the stronger
thunderstorms in the line. Tried to time the passage from west to
east but some amendments may need to be made later in case the
speed or orientation changes. After the frontal passage, there
will be some limited post frontal rain chances but that should
come to a quick end. Conditions will improve from west to east
late in the period but westerly winds will be strong beginning
around or just after daybreak. 23

&&

.MARINE...
Hazardous conditions will exist throughout much of the forecast
period as the cold front pushes through this evening. Strong to
severe thunderstorms will be possible until the frontal passage.
Afterwards, west to northwest winds will likely increase to Gale
force winds, sustained winds in excess of 34 knots with higher
gusts, for much of Thursday and Friday. Winds will begin to relax
by the weekend as the pressure gradient subsides. 23

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  69  51  62 /  80  20  10  10
BTR  56  70  52  65 /  40  10  10  10
ASD  59  74  52  67 / 100  10  10  10
MSY  62  74  57  67 / 100  10  10  10
GPT  62  74  54  66 / 100  10  10  20
PQL  62  74  53  65 / 100  10  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
     GMZ550-552-570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-570-
     572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ536-538-555-557-575-577.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ536-538-555-
     557-575-577.

     Small Craft Advisory until 4 PM CDT Friday for GMZ530-532-534.

MS...None.
GM...Gale Watch from 1 AM CDT Thursday through Friday afternoon for
     GMZ552-570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ552-570-572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ538-555-557-575-577.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ538-555-557-
     575-577.

     Small Craft Advisory until 4 PM CDT Friday for GMZ532-534.

&&

In the hours before

Special weather statement, Oct 27, 4:53 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
453 PM CDT Wed Oct 27 2021

LAZ037-039-071-072-MSZ070-071-272230-
Washington LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-Pike MS-Walthall MS-
453 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of southeastern St.
Helena, northern Tangipahoa and northwestern Washington Parishes,
western Walthall and Pike Counties through 530 PM CDT...

At 453 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Bogue Chitto to near Magnolia to
near Amite City. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mccomb, Franklinton, Amite, Amite City, Magnolia, Kentwood, Summit,
Independence, Tylertown, Roseland, Osyka, Mount Herman, Wilmer,
Salem, Tangipahoa and Mccomb Airport.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 41 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3133 9008 3134 9005 3082 9017 3063 9054
      3066 9062 3135 9049 3135 9011
TIME...MOT...LOC 2153Z 233DEG 38KT 3140 9039 3111 9046 3069 9056

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JRK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:47 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana43 min
Oct 27, 1:48 PM CDTTornado WarningLIXEast Feliciana, West Feliciana42 min
Oct 27, 1:51 PM CDTSpecial Marine WarningLIX41 min
Oct 27, 2:03 PM CDTTornado WarningLIXLivingston, Tangipahoa42 min
Oct 27, 2:16 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Feliciana59 min
Oct 27, 3:10 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana50 min
Oct 27, 3:17 PM CDTSpecial Marine WarningLIX28 min
Oct 27, 3:19 PM CDTTornado WarningLIXEast Feliciana, West Feliciana26 min
Oct 27, 3:22 PM CDTSpecial Marine WarningLIX53 min
Oct 27, 3:56 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge49 min
Oct 27, 4:06 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more39 min
Oct 27, 4:46 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 4 more44 min
Oct 27, 4:54 PM CDTAreal Flood AdvisoryLIXLivingston, Saint Tammany, Tangipahoa, Washington3 hr
Oct 27, 4:59 PM CDTSpecial Marine WarningLIX91 min
Oct 27, 5:19 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington26 min
Oct 27, 5:22 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more38 min
Oct 27, 5:26 PM CDTSpecial Marine WarningLIX94 min
Oct 27, 5:28 PM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington3 hr
Oct 27, 5:56 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more49 min
Oct 27, 6:10 PM CDTSevere Thunderstorm WarningLIXSaint Tammany50 min
Oct 27, 6:19 PM CDTFlash Flood WarningLIXSaint Tammany, Washington2 hr
Oct 27, 6:23 PM CDTSpecial Marine WarningLIX97 min
Oct 27, 6:28 PM CDTTornado WarningLIXJefferson, Lafourche32 min
Oct 27, 6:47 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard, Saint Charles109 min
Oct 27, 6:49 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard41 min
Oct 27, 6:53 PM CDTAreal Flood AdvisoryLIXSaint Tammany3 hr
Oct 27, 2:32 PM CDTSevere Thunderstorm WarningLIXWilkinson58 min
Oct 27, 3:04 PM CDTTornado WarningLIXWilkinson26 min
Oct 27, 4:53 PM CDTSpecial Weather StatementLIXPike, Walthall37 min
Oct 27, 6:49 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River41 min
Oct 27, 6:52 PM CDTTornado WarningLIXHancock, Pearl River12 min

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.